Medical Questions > Conditions and Diseases > Diabetes Forum

Side effects from ceasing insulin shots

My diabetic (Type 2) dad has lost his appetite. He is 69 and would regularly inject himself with insulin. One day he became unconscious from being hypoglycemic, and was taken to the ER to get stabilized. This happened on two more occasions. His primary care doctor took him off insulin. But now he has lost his appetite. My question: what are the effects of ceasing insulin injections? Is it normal for him to have lost his appetite? What other reactions should we expect from this change?
Did you find this post helpful?
|

User Profile
replied May 26th, 2019
Thank you for asking at Ehealth forum!

I read your question and I understand your concern.
Ceasing insulin can lead to hyperglycemia. Its not normal to lose appetite at this age. It could be due to hidden infection,metabolic disturbance or dementia. Hyperglycemia can make things worse.
I hope it helps. Stay in touch with your healthcare provider for further guidance as our answers are just for education and counselling purposes and cannot be an alternative to actual visit to a doctor.
Take care
Khan


|
Did you find this post helpful?
Quick Reply
Must Read
What is diabetes and what causes diabetes? Start here for basic facts about type 1 diabetes and type 2 diabetes. ...
What causes diabetes? Who is at risk of developing diabetes? Find out what can lead to the development of diabetes here....
Do you know the signs of the onset of diabetes? Read here to find out more about diabetes symptoms and when you need to seek help....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Diabetes , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.